MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 SURESTEP INTERMITTENT CATHETER TRAY

C.R. BARD INC. (COVINGTON) -1018233 SURESTEP INTERMITTENT CATHETER TRAY
Catalog Number INTP14
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the customer was attempting to straight catheter a patient with a nursing student.They had grabbed a 14f straight cath kit and used it up to the point of insertion and getting urine flow, but the urine flow stopped in the tube.It was then realized that there was a literal kink in the tubing not allowing the urine to flow and it was unable to be straightened out.Another 14f straight cath kit was obtained by writer and immediately upon opening it was noticed that the whole end of that tubing was bent at the end and would also not allow urine flow very well, so it was not used.Next, writer obtained a 16f coude straight cath kit and no issues with that one and was able to then student was able to perform procedure.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.Instructions for use were reviewed for this investigation.The labeling is found to be adequate.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.Corrections: d, h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.The labeling is found to be adequate.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.No additional actions can be taken at this time.Corrections: a, h.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the customer was attempting to straight catheter a patient with a nursing student.They had grabbed a 14f straight cath kit and used it up to the point of insertion and getting urine flow, but the urine flow stopped in the tube.It was then realized that there was a literal kink in the tubing not allowing the urine to flow and it was unable to be straightened out.Another 14f straight cath kit was obtained by writer and immediately upon opening it was noticed that the whole end of that tubing was bent at the end and would also not allow urine flow very well, so it was not used.Next, writer obtained a 16f coude straight cath kit and no issues with that one and was able to then student was able to perform procedure.Per customer follow up information received via email on 10dec2025, it was reported by the nursing instructor on the floor that day and left the two 14f catheters that were not useable out of the kit with the 5 main manager.They do not know if they still have them two months later.Nursing instructor also do not have the patient identifier with them anymore; it was the same female patient.The only medical intervention required was that it took three attempts to straight cath this patient as two of the kits were not right out of the sterile package.Troubleshooting would not have helped as the tube itself was kinked and could not be straightened to let urine flow.The first time it was inserted into the patient and at that time they saw the urine could only flow a few inches until it reached the kinked part.Then, the second kit they inspected closer and saw that it was kinked towards the end and therefore, they did not even attempt to insert it into the patient.The third kit was a 16f one as they did want to try another 14f and it was perfect.

Brand Name
SURESTEP INTERMITTENT CATHETER TRAY
Common Device Name
CATHETER TRAY
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key23290300
Report Number1018233-2025-09123
Device Sequence Number4798177
Product Code KOD
UDI-Device Identifier00801741183294
UDI-Public(01)00801741183294(11)250604(17)270930(10)NGKR4485
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberINTP14
Device Lot NumberNGKR4485
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2025
Supplement Date Received by Manufacturer12/03/2025
12/18/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date12/11/2025
01/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale